MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV EDM LUMBAR DRAINAGE KIT; DEVICE, MONITORING, INTRACRANIAL PRESSURE

MEDTRONIC MEXICO S. DE R.L. DE CV EDM LUMBAR DRAINAGE KIT; DEVICE, MONITORING, INTRACRANIAL PRESSURE
Model Number 27303
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding an external drainage and monitoring system.It was reported that the patient developed intr acranial infection after surgery for a lumbar epidural cyst and underwent lumbar cistern drainage under local infiltration anesthesia on (b)(6) 2026, to drain infected cerebrospinal fluid.The lumbar cistern drainage tube was properly secured and related precau tions were explained.As the patient¿s condition improved, during the ward round on (b)(6) 2026, the attending physician informed the patient and family that the lumbar cistern drainage tube would likely be removed within the next two days.On (b)(6) 2026, while the patient¿s family member was removing loose threads from the hem of the patient¿s clothing, they did not notice that the thread was entangled with the lumbar cistern drainage tube and accidentally strangulated and broke the drainage tube approximately 8 cm from the drainage outlet.The physician was immediately notified.A sterile vascular clamp was used to clamp the drainage tube near the patient end to prevent cerebrospinal fluid leakage and air from entering the spinal canal, thereby avoiding the risk of intracranial infection or pneumocephalus.According to medical advice, an urgent neurosurgery consultation was requested, and the lumbar cistern drainage tube was removed.Anti-infection treatment was continued, and the patient¿s vital signs, neurological symptoms, and puncture site were closely monitored.On (b)(6) 2026, the patient¿s vital signs were stable, the headache had significantly improved comp ared with before, and the dressing at the drainage site remained dry.

Brand Name
EDM LUMBAR DRAINAGE KIT
Common Device Name
DEVICE, MONITORING, INTRACRANIAL PRESSURE
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
4620 n. beach st.
fort worth, TX 76137
7635265677
MDR Report Key25254646
Report Number9617601-2026-03349
Device Sequence Number10541916
Product Code GWM
UDI-Device Identifier00763000395988
UDI-Public(01)00763000395988(17)280407(10)231230485
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K802100
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27303
Device Catalogue Number27303
Device Lot Number231230485
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2026
Initial Report FDA Received Date05/22/2026
Date Device Manufactured05/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexFemale